I'am a 52 year old female.I had a radio active iodine treatment a few years back for hyperthyroidism,and multinodular goiters.I after a few months was put on Levoxyl which they now want to up the dose from 50MCG to 75 MCG.I haven't felt any better since the treatment or with the Levoxyl.I have excessive sweating,and really bad mean/mood swings,short tempered.heart palp.all of my life,short of breath,extreme fatigue,extreme joint pain,anxiety,irritable,lately feeling very hungry.My endocronologist is leaving his practice,and wasn't telling me.He says my symtptoms are only anxiety,not so.I have very warm skin to touch,and my body is wet, and sweaty.I used to be thin,now I have gained over 25 pounds.I'am afraid Levoxyl will give me further cardiac problems down the road,as my father's side all passed from it.I still feel very hyperthyroid.Can this Levoxyl make you feel hyperthroid? Advice please?RileyAnn
hi, rileyann - you're a smart woman - you know your body, and your body's telling you that something's wrong. it's sad how many times doctors simply ascribe significant symptoms to anxiety or depression - you know - the old "it's all in your head" routine!
i have no experience with nodules, so i can't speak to that. however, apart from that, your symptoms seem to show that your radio-iodine treatment either needs to be done again or you need to take other anti-HYPERthyroid medication to get rid of the HYPERthyroidism that you still seem to have - it doesn't seem to have been entirely gotten rid of. that's why being on the levoxyl for HYPOthyroidism seems like such a problem - you're going in the wrong direction! so, it's not the levoxyl, per se - it's that you seem to be taking the wrong thing for what you have.
also, i believe it's fairly standard for doctors to treat the palpitations of HYPERthyroidism with inderal. i've got hashimoto's HYPOthyroidism, which means that i have lots of HYPERthyroid and lots of HYPOthyroid symptoms - so i definitely know that you're not feeling good.
you'll ultimately be put on levoxyl again, but first you need to find a good doctor (someone who'll listen to you!), help her figure out if what i've said is the case, do the anti-HYPERthyroid treatment, and you'll then once again finally be able to go on levoxyl - and feel much, much better. hang in there - sometimes you have to push these doctors. if you haven't found a doctor yet, please find one NOW, ok? you need treatment asap. please let us know how you're doing.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 28 Jan 2010 • 1 answer
Posted 27 Mar 2010 • 1 answer
Posted 1 Mar 2013 • 4 answers
Posted 24 Oct 2014 • 2 answers
Posted 4 Jul 2015 • 1 answer